Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Brownsville, TX

May 14, 2010Jim Hogg County, Texas

NWS Brownsville, TX issued this flash flood warning at May 14, 2010, 7:30 PM CDT for Jim Hogg County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 7:30 PM CDT (00:30 UTC)
Expired
May 14, 2010, 9:30 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 117 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2388 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS54 KBRO 150030
FFWBRO
TXC247-150230-
/O.NEW.KBRO.FF.W.0004.100515T0030Z-100515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 930 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TORRENTIAL RAINFALL OF TWO TO THREE INCHES PER HOUR FROM A SEVERE  
  THUNDERSTORM OVER THE NORTHEASTERN CORNER OF JIM HOGG COUNTY. THE  
  HEAVIEST RAINFALL WAS OCCURING FROM JUST EAST OF HEBBRONVILLE      
  EXTENDING NORTH AND EAST TO THE DUVAL COUNTY LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL 
ARROYOS AND STREAMS...AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM 
BANKS WILL BE INUNDATED. MOVE TO HIGHER GROUND.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2735 9855 2735 9854 2734 9853 2727 9853
      2727 9854 2724 9851 2722 9851 2723 9868
      2737 9868 2737 9864 2735 9863 2735 9860
      2737 9860 2737 9856

$$

SPEECE
3 follow-up statements
194 
WGUS74 KBRO 150127
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 PM CDT FRI MAY 14 2010

TXC247-150230-
/O.CON.KBRO.FF.W.0004.000000T0000Z-100515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG-
827 PM CDT FRI MAY 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JIM HOGG
COUNTY UNTIL 930 PM CDT...

LOCATIONS AFFECTED INCLUDE...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL RATES OF TWO TO THREE INCHES PER HOUR FROM A CLUSTER OF 
STRONG TO SEVERE THUNDERSTORMS LOCATED FROM JUST EAST OF 
HEBBRONVILLE EXTENDING NORTH AND EAST TO THE DUVAL COUNTY LINE.  
THESE THUNDERSTORMS ARE NEARLY STATIONARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF ARROYOS AND STREAMS...AND
SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&


LAT...LON 2735 9855 2735 9854 2734 9853 2727 9853
      2727 9854 2724 9851 2722 9851 2723 9868
      2737 9868 2737 9864 2735 9863 2735 9860
      2737 9860 2737 9856

$$

SPEECE
361 
WGUS74 KBRO 150202
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
902 PM CDT FRI MAY 14 2010

TXC247-150230-
/O.CON.KBRO.FF.W.0004.000000T0000Z-100515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG-
902 PM CDT FRI MAY 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JIM HOGG 
COUNTY UNTIL 930 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL RATES OF TWO TO THREE INCHES PER HOUR FROM A CLUSTER OF 
STRONG TO SEVERE THUNDERSTORMS LOCATED FROM 4 MILES EAST OF 
HEBBRONVILLE EXTENDING NORTH AND EAST TO THE JIM HOGG/DUVAL COUNTY 
LINE.  THESE THUNDERSTORMS REMAIN NEARLY STATIONARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS FLOODED 
ROADWAYS OR STREAMS. IF NEARING A FLOOD AREA...TURN AROUND AND DRIVE 
TO HIGHER TERRAIN.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&


LAT...LON 2735 9855 2735 9854 2734 9853 2727 9853
      2727 9854 2724 9851 2722 9851 2723 9868
      2737 9868 2737 9864 2735 9863 2735 9860
      2737 9860 2737 9856

$$

SPEECE
702 
WGUS74 KBRO 150238
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 PM CDT FRI MAY 14 2010

TXC247-150246-
/O.EXP.KBRO.FF.W.0004.000000T0000Z-100515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG-
938 PM CDT FRI MAY 14 2010

...THE FLASH FLOOD WARNING HAS EXPIRED IN NORTHERN JIM HOGG COUNTY...

AT 936 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF 
NORTHERN JIM HOGG COUNTY INTO NORTHWESTERN BROOKS COUNTY. 
ACCORDINGLY...THE FLASH FLOOD WARNING FOR THE AREA HAS EXPIRED. 

ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...THERE MAY BE AREAS OF 
HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF 
ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM 
BY FOOT OR BY AUTOMOBILE.

SOME ARROYOS AND STREAMS MAY CONTINUE TO RUN AT OR JUST ABOVE BANKFUL
FOR A BIT LONGER. REMAIN ALERT TO SWIFTLY FLOWING WATER IN THESE
AREAS...AND DO NOT ATTEMPT TO NAVIGATE THROUGH THEM.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

LAT...LON 2735 9855 2735 9854 2734 9853 2727 9853
      2727 9854 2724 9851 2722 9851 2723 9868
      2737 9868 2737 9864 2735 9863 2735 9860
      2737 9860 2737 9856

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:22 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 14, 2:22 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
222 PM CDT FRI MAY 14 2010

.NEAR TERM /THROUGH 7 PM THIS EVENING/...SPOTTY SHOWERS DEVELOPED
JUST BEFORE NOON NEAR THE COAST BUT HAVE VANISHED FOR THE TIME BEING
AS MORNING CLOUDS HAVE CLEARED LEAVING HAZY SUNSHINE AND BREEZY
CONDITIONS.  IT'S QUITE POSSIBLE THAT SURFACE WINDS ARE STRONG
ENOUGH TO PRECLUDE THE NECESSARY CONVERGENCE FOR SUMMER-LIKE SEA
BREEZE ACTIVITY FROM BROOKS/HIDALGO EASTWARD.  THAT SAID...LATEST
LOCAL AREA PREDICTION SYSTEM SOUNDINGS ARE IMPRESSIVE THIS AFTERNOON
WITH CAPE/LIFTED INDEX/PRECIPITABLE WATER VALUES SUPPORTING
CONVECTIVE DEVELOPMENT AND AWAITING A TRIGGER.

WHILE THE VALLEY HAS BEEN MAINLY DRY...ACTIVITY WEST OF CORPUS IS
TRYING TO DEVELOP SOUTHWARD INTO DEEP SOUTH TEXAS AND MAY WELL DO SO
THROUGH MID AFTERNOON.  HAVE A STRIPE OF 50/50 RAIN CHANCES FROM THE
MORNING UPDATE FROM INLAND LOWER RGV NORTH THROUGH BROOKS COUNTY
WITH 40 PERCENT TO THE WEST AND TO THE COASTAL ZONES (SLIGHT CHANCES
ALONG THE BEACH AND NONE FOR THE GULF) AND AM TEMPTED TO DROP THESE
A HAIR BUT NOT CONFIDENT ENOUGH TO DROP AT THIS POINT.

TEMPERATURES WORKING OUT NICELY AS SLIGHTLY LOWERING 850-1000
THICKNESSES KEEPING MOST AREAS A COUPLE DEGREES LOWER THAN RECENT
DAYS...STILL UPPER 80S TO LOWER 90S.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 7 AM SUNDAY/...THE 06Z GFS
BULLSEYE FOR ZAPATA/WEBB COUNTY REMAINS ON THE 12Z RUN. WHILE THIS
IS A TYPICAL CONVECTIVE FEEDBACK MECHANISM THE COMBINATION OF
SOUTHWARD DEVELOPING STORMS FROM THE FREER-ALICE AREA WITH
EXPECTED BLOW-UP ALONG THE SIERRA MADRE TOWARD SUNSET MAKE THIS
SOLUTION PLAUSIBLE...AND WILL MAKE NO CHANGES TO HIGHER RAIN
CHANCES FAR WEST LEAVING LOWER CHANCES EAST THRUOGH MIDNIGHT.
STRONG STORMS...WITH MAIN THREAT HAIL AND GUSTY WINDS...NOT OUT OF
THE QUESTION IN THIS AREA BUT WILL NOT ADD SEVERE WORDING GIVEN
CONTINUED UNCERTAINTY WITH RAIN CHANCES AND LOCATION.

THINGS SHOULD QUIET DOWN GRADUALLY BY OR SHORTLY AFTER MIDNIGHT BUT
WILL CONTINUE TO ADVERTISE LOW CHANCES THROUGH THE NIGHT FOR ANY
RESIDUAL ACTIVITY...LEANING TOWARD THE GFS GUIDANCE BASED ON
REASONING ABOVE.

MUCH QUIETER WEATHER ON THE DOORSTEP FOR SATURDAY AS SHORT WAVE
EXITS INTO THE GULF AND DEEP LAYER SUBSIDENCE TAKES OVER.  THIS WILL
BRING MORE SUNSHINE BY MID MORNING WEST AND NOON OR SO EAST ALONG
WITH TEMPERATURES A FEW DEGREES HOTTER THAN TODAY...BACK INTO THE
MID/UPPER 90S FROM MCALLEN TO BROOKS COUNTY WESTWARD AND 90 TO 93
ELSEWHERE EXCEPT AROUND 85 NEAR THE COAST.

&&

.LONG TERM /7 AM SUNDAY THROUGH FRIDAY/...AS THE FORECAST PERIOD
BEGINS...WEAK MID LVL RIDGING BEGINS TO BUILD ACROSS DEEP SOUTH TX
ALLOWING FOR A MORE DRIER WEST TO NORTHWEST FLOW ALOFT TO DEVELOPING
EFFECTIVELY DRYING OUT THE MID AND UPPER ATMS. LLVL SE FLOW WILL
MAINTAIN ITSELF AS A RIDGE OF HIGH PRESSURE REMAINS ACROSS THE
GULF OF MEXICO AND LOW PRESSURE IS SITUATED BACK TO OUR WEST AND
NORTHWEST ACROSS NORTHERN MEXICO AND WEST TX. SFC FRONTAL BOUNDARY
IS PROGGED TO SLIP INTO THE NORTHERN AND CENTRAL SECTIONS OF THE
STATE TWD LATE SUN THRU MON. MOISTURE POOLING ALONG THIS AXIS WIL
PROVIDE THOSE LOCALES WITH BETTER CHC FOR POPS DURING THAT TIME
LEAVING DEEP SOUTH TX MOSTLY DRY. A WEAK MID LVL DISTURBANCE
PASSING THRU THE UPPER FLOW WILL SLIDE ACROSS SOUTH TX ON TUE.
STRENGTH OF SYSTEM AND MOISTURE PARAMETERS REMAIN STILL AN
UNCERTAINTY. WENT AHEAD WITH A SLIGHT CHC OF POPS BEGINNING EARLY
TUE AND CARRYING THRU THE EVENING HRS. WEAK RIDGING LOOKS TO TAKE
HOLD AGAIN BEHIND THIS SYSTEM TWD THE MIDDLE TO LATTER HALF OF THE
WEEK ALLOWING CONDITIONS TO RETURN TWD DRY. TEMPERATURES WILL
CONTINUE TO EXHIBIT SEASONAL TO ABOVE NORMAL VALUES THRU THE
PERIOD. THE PERSISTENT SOUTHEASTERLY FLOW OFF THE GULF WILL
MAINTAIN MUGGY DEW POINT TEMPERATURES THRU THE MAJORITY OF THE
TERM.

&&

.MARINE...
REST OF TODAY AND THIS EVENING:  BUOY 20 SITTING JUST BELOW SMALL
CRAFT LEVELS WITH 15+ KNOT SUSTAINED WINDS AND SEAS 6.56 FEET LAST
CHECK...BUT WITH 8 SECOND PERIOD AND LOCAL FLUCTUATIONS...AS WELL AS
EXPECTATION FOR AN EVENING WIND PICKUP AND LIKELY SEAS FLIRTING WITH
OR RISING JUST ABOVE 7 FEET AGAIN WILL HOLD ONTO ADVISORY FOR OUTER
WATERS THROUGH 5 PM.

NEARSHORE WINDS/SEAS SHOULD BE A HAIR LESS AND LAGUNA WINDS SITTING
IN CAUTION LEVELS (15 TO 20 KNOTS WITH SOME GUSTS) BUT EXPECT
NOTHING MORE AT THIS POINT.

OVERNIGHT THROUGH SATURDAY NIGHT:  TYPICAL IN DIURNAL SOUTHEAST FLOW
EVENTS EXPECT WINDS TO SUBSIDE TO 10 KNOTS OR SO LATE IN THE LAGUNA
BUT HOLD IN THE 15 TO 20 KNOT AND GUSTY RANGE OFFSHORE...HOLDING
SEAS AT 7 FEET AND LIKELY REQUIRING AN EXTENSION OF THE ADVISORY.
BY SATURDAY...THE LOW LEVEL JET IS LONG GONE AND SURFACE WINDS
SHOULD TAIL OFF TO 15 KNOTS IN THE OPEN GULF AND HANG AT 15 KNOTS
AND GUSTY LAGUNA...WITH A FURTHER DROPOFF PERHAPS BELOW 10 KNOTS IN
THE LAGUNA AND SITTING NEAR 15 KNOTS OFFSHORE AT NIGHT. SEAS SHOULD
SUBSIDE BELOW ADVISORY CONDITIONS IN ALL AREAS SATURDAY INTO
SATURDAY NIGHT.

SUNDAY THROUGH WEDNESDAY...FAVORABLE MARINE CONDITIONS LOOK TO
PREVAIL THRU THE MAJORITY OF THE FORECAST PERIOD. THE OFFSHORE
GULF OF MEXICO WATERS WILL MAINTAIN A HIGHER LEVEL SEA STATE ON
SUNDAY WITH SEAS AROUND 6 FT PROMPTING EXERCISE CAUTION
CONDITIONS. TRANQUIL CONDITIONS ARE EXPECTED THEREAFTER THRU THE
FIRST HALF OF NEXT WEEK. THE PRESSURE GRADIENT WILL BEGIN TO
TIGHTEN TOWARD THE MIDDLE OF THE WEEK ALLOWING FOR THE PREDOMINANT
SOUTHEAST FLOW TO STRENGTHEN. SCEC CONDITIONS MAY BE POSSIBLE
OFFSHORE ON WED DUE TO THE STRONGER WINDS.

&&

.AVIATION...CLOUDS HAVE SCATTERED OUT ACROSS THE TERMINALS BUT
REMAIN CLOSE TO MVFR/LOW MVFR (2500-3500) FEET WITH AMPLE LOW LEVEL
MOISTURE IN PLACE.  TEMPO GROUPS FOR MID AFTERNOON SHOWERS MAY BE
GENEROUS AND WILL LIKELY NOT HAPPEN BEFORE 20Z AS FORECAST AT
KBRO/KHRL.  FOR KMFE...SLIGHTLY LATER TIMING AND SOUTHWARD
DEVELOPMENT OF CONVECTION MAY YET WORK OUT IN THE NEXT FEW HOURS.
THEREAFTER...ACTIVITY SHOULD LULL BUT LOW MVFR CEILINGS WILL RETURN
AFTER DARK.  TO MATCH 30 PERCENT RAIN CHANCES FOR RESIDUAL DEBRIS OR
REMNANT CONVECTIVE ACTIVITY FROM THE RIO GRANDE PLAINS/BRUSH COUNTRY
THIS EVENING HAVE ADDED A PROB30 FOR SHOWERS AFTER
MIDNIGHT...FOLLOWED BY A SLOW SCATTERING OF THE MVFR CEILINGS BY MID
TO LATE MORNING SATURDAY.

WINDS WILL CONTINUE IN THE 15-17 AND GUSTY RANGE THROUGH EARLY
EVENING...THEN RETURN BY MID TO LATE MORNING SATURDAY.

&&

.CLIMATE...JUST A NOTE ON AIR QUALITY: THURSDAY'S PARTICULATE
READINGS IN THE LOWER VALLEY WERE THE HIGHEST IN TEXAS...68
(MODERATE).  MUCH OF THIS DUE TO PERSISTENCE OF MODERATE SOUTHEAST
FLOW BLOWING SMOKE/HAZE UP FROM THE YUCATAN.  RAINS TODAY WOULD
CERTAINLY HELP AS WOULD EVEN A BRIEF SUBSIDING SOUTHEAST FLOW.
FRIDAY MORNING'S VALUES FELL BACK TO 50...GOOD (TEMPORARILY). MORE
INFORMATION AT HTTP://AIRNOW.GOV (CLICK TEXAS ON THE MAP FOR STATE
DATA)

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  88  77  88 /  30  10  10  10
BROWNSVILLE          76  89  75  89 /  30  10  10  10
HARLINGEN            75  93  74  93 /  30  10  10  10
MCALLEN              75  95  74  94 /  30  10  10  10
RIO GRANDE CITY      74  98  73  98 /  40  10  10  10
SOUTH PADRE ISLAND   77  85  75  86 /  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR GMZ170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

NEAR TERM...52/BG
SHORT TERM...52/BG
LONG TERM...57/RV
MARINE...52/57
AVIATION...52/BG
CLIMATE...52/BG
MESO/GRAPHICAST...MARTINEZ
Hazardous weather outlook, May 14, 5:20 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 PM CDT FRI MAY 14 2010

TXZ248>257-151000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
520 PM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL BUILD SOUTH OVER
DEEP SOUTH TEXAS FROM CENTRAL TEXAS THROUGHOUT THE EVENING AND
NIGHTTIME HOURS. THESE STORMS MAY PRODUCE BRIEF DOWNPOURS...
LIGHTNING AND BRIEF WIND GUSTS FROM 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-151000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
520 PM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL BUILD SOUTH OVER
DEEP SOUTH TEXAS MARINE AREAS FROM CENTRAL TEXAS THROUGHOUT THE
EVENING AND NIGHTTIME HOURS. THESE STORMS MAY PRODUCE BRIEF
DOWNPOURS...LIGHTNING AND BRIEF WIND GUSTS FROM 30 TO 40 MPH. THE
RIP CURRENT RISK FOR AREA BEACHES IS HIGH FOR THE REST OF TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIP CURRENT RISK WILL REMAIN ELEVATED THROUGH THE EARLY PART OF
NEXT WEEK. LOW RIP CURRENT RISK WILL BE POSSIBLE NEXT TUESDAY AND
WEDNESDAY BEFORE INCREASING NEXT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 14, 7:10 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CDT FRI MAY 14 2010

TXZ249-150115-
JIM HOGG-
INCLUDING THE CITY OF...HEBBRONVILLE
710 PM CDT FRI MAY 14 2010

...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN JIM HOGG COUNTY...

AT 7 PM...AN ISOLATED STRONG THUNDERSTORM WILL CONTINUE TO AFFECT
NORTHEASTERN JIM HOGG COUNTY. THIS THUNDERSTORM IS LOCATED JUST
EAST OF HEBBRONVILLE AND WILL MOVE NORTH AT 10 TO 15 MPH. THIS
THUNDERSTORM WILL PRODUCE OCCASIONAL LIGHTNING...BRIEF DOWNPOURS...
BRIEF WIND GUSTS FROM 30 TO 40 MPH AND SOME SMALL HAIL.

RESIDENTS OF NORTHEASTERN JIM HOGG COUNTY SHOULD STAY TUNED TO
NOAA WEATHER RADIO... LOCAL TELEVISION AND RADIO STATIONS AND THE
NATIONAL WEATHER SERVICE OFFICE BROWNSVILLE WEB SITE AT
WWW.WEATHER.GOV/RGV FOR ADDITIONAL STATEMENTS CONCERNING THIS
DEVELOPING WEATHER SITUATION.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:13 PM CDTSevere Thunderstorm WarningBROJim Hogg32 min
May 14, 7:47 PM CDTSevere Thunderstorm WarningBROJim Hogg43 min
May 14, 8:35 PM CDTSevere Thunderstorm WarningBROJim Hogg55 min
May 14, 8:41 PM CDTFlash Flood WarningBROJim Hogg64 min
May 14, 9:14 PM CDTSevere Thunderstorm WarningBROBrooks61 min
May 14, 10:04 PM CDTAreal Flood AdvisoryBROBrooks116 min
May 14, 10:20 PM CDTSevere Thunderstorm WarningBROBrooks25 min
May 15, 7:59 AM CDTSpecial Marine WarningBRO91 min
May 15, 9:25 AM CDTSpecial Marine WarningBRO65 min
May 15, 9:48 AM CDTSpecial Marine WarningBRO42 min
May 15, 10:32 AM CDTSpecial Marine WarningBRO58 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.